Alert archive / West Virginia / Flash Flood Warnings in 2004
Flash Flood Warning 57, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 16, 2004, 2:31 PM EDT for Monongalia County, Preston County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2004, 2:31 PM EDT (18:31 UTC)
- Expired
- Jun 16, 2004, 5:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
Counties Monongalia County, WV, Preston County, WV
The radar
The Pittsburgh radar (KPBZ), 115 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 161835 FFWPBZ WVC061-077-162130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 231 PM EDT WED JUN 16 2004 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MONONGALIA COUNTY IN WEST VIRGINIA PRESTON COUNTY IN WEST VIRGINIA * UNTIL 530 PM EDT * AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM EASTERN MONONGALIA COUNTY INTO NORTH CENTRAL AND EASTERN PRESTON COUNTY. RADAR ESTIMATES AS MUCH AS 2 INCHES OF RAIN IN THE LAST 90 MINUTES IN LAUREL RUN IN PRESTON COUNTY. * OTHER AREAS IN JEOPARDY OF FLOODING IN PRESTON COUNTY INCLUDE... HAZEL RUN AND JOE RUN. IN MONONGALIA COUNTY...BASINS IN DANGER OF FLOODING INCLUDE...COLE RUN...MORGAN RUN...AND GLADE RUN. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 3970 7953 3941 7953 3945 7989 3968 7986 $$
1 follow-up statement
000 WGUS71 KPBZ 162103 FFSPBZ WVC061-077-162130- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 502 PM EDT WED JUN 16 2004 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MONONGALIA AND PRESTON COUNTIES... NO FLOODING WAS REPORTED...BUT MANY STREAMS ARE RUNNING NEAR BANKFUL. NO ADDITIONAL HEAVY RAIN IS EXPECTED. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:08 AM EDT, 11 hours 23 minutes earlier.
Area forecast discussion, Jun 16, 3:08 AM EDT, 11 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 308 AM EDT WED JUN 16 2004 .DISCUSSION... FRONTAL BOUNDARY IS STILL PRODUCING SHOWERS JUST SOUTH OF OUR CWA. AS THE FRONTAL PUSHES BACK NORTH TODAY SHOWERS AND THUNDERSTORMS WILL BE LIKELY. SINCE THE GROUND IS QUITE SATURATED AND THE POTENTIAL FOR HEAVY RAIN EXISTS TODAY...I WILL KEEP THE FLOOD WATCH IN EFFECT. THE FRONT SHOULD BE NORTH OF THE AREA BY LATE THIS AFTERNOON. CHECKING THE INITIALIZATION OF THE MODELS INDICATED THAT THE ETA MODEL HAD THE FRONT WAY TOO FAR SOUTH AT 00Z. BASED ON THIS INFORMATION...I DECIDED TO GO WITH THE GFS MODEL WHICH INITIALIZED MUCH BETTER WITH THE LOCATION OF THE BOUNDARY. && .PRELIMINARY POINT TEMPS/POPS... PITTSBURGH, PA 83 66 80 66 / 60 60 60 50 WHEELING, WV 84 66 83 66 / 70 60 60 50 MORGANTOWN, WV 85 68 83 66 / 70 60 50 40 ZANESVILLE, OH 81 70 83 67 / 60 50 50 50 NEW PHILADELPHIA, OH 83 65 81 66 / 60 60 60 50 FRANKLIN, PA 81 67 74 65 / 60 60 70 50 DUBOIS, PA 81 66 75 65 / 60 60 70 50 LATROBE, PA 84 66 80 64 / 60 60 60 50 BUTLER, PA 83 66 79 66 / 60 60 70 50 INDIANA, PA 82 66 78 64 / 60 60 70 50 OAKLAND, MD 76 64 79 62 / 70 60 50 40 && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...FLOOD WATCH FOR TODAY FOR ZONE MDZ001. OH...FLOOD WATCH FOR TODAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH FOR TODAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...FLOOD WATCH FOR TODAY FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. 66/66
Hazardous weather outlook, Jun 16, 5:21 AM EDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 521 AM EDT WED JUN 16 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-160920- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 521 AM EDT WED JUN 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...A SLIGHT CHANCE OF SEVERE WEATHER IS EXPECTED ON DAY TWO. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Flash Flood Warnings in West Virginia, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.